Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking birth control to reduce menstrual flow. Brown bleeding, abdominal discomfort, headache

Hello Dr. I m 31 years old, 5 3 200lbs. I m currently on Topiramate 100mg bid, Effexor 225mg, Vitamin B12 oral Supplement due to anemia 500mg, and Apri 28 oral contraceptives. I ve been taking the birth control for over six months to slow down my flow. Prior to starting the birth control my periods were VERY heavy, with lots of clotting sometimes the size of my fist, and they were lasting 7-10 days in length. Since I ve begun taking Apri 28 pack (about seven months ago) it has regulated my period, and slowed down my flow a lot, and now my period only lasts about 4-5 days. My last period seemed off though. It lasted only a few days and I felt like I never really had a period because all I did was spot dark brown blood and clots with a tiny bit of bright colored blood on one day which isn t normal for me.... The reason I m writing you now is because I m into the third week of my active pills and for the past 4-5 days I ve been experiencing dark brown clotted discharge when wiping after voiding. I ve also been experiencing some very mild abdominal discomfort/aching for the past two days, and I also had a headache yesterday. I haven t missed any pills this month, and I haven t had complications with spotting while taking Apri unless I ve missed pills. What could be wrong?
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Homeopath 's  Response
When taking birth control pills,breakthrough bleeding might occur in a small number of females.
You should meet up your doctor and ask him/her to suggest you birth control pills of a different brand.
This usually happens when your body adopts to taking a certain kind of pill.
Sometimes,such a bleeding may occur if the time of taking the pill varies.
As you have mentioned that you had very scanty periods this month,i advice you to rule out pregnancy as 0.01% of females on birth control pills have been reported to conceive even when on pills.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor